MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN SIGNIA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN SIGNIA; STAPLE, IMPLANTABLE
Model Number SIGSDS30CTV
Medical Device Problem Code Misfire (2532)
Health Effect - Clinical Codes Cardiac Arrest (1762); Hemorrhage/Blood Loss/Bleeding (1888); Low Blood Pressure/ Hypotension (1914); Low Oxygen Saturation (2477); Tissue Breakdown (2681)
Date of Event 07/25/2024
Type of Reportable Event Death
Event or Problem Description
According to the reporter, during a procedure to remove a right upper lobe due to lung cancer, the patient's saturation levels and pressure kept dropping.Patient was converted from a robotic surgery to an open surgery to gain more control for anesthesia to inflate the lungs.The surgeon fired a small-diameter reload (partially fired) on the pulmonary artery and had some oozing (there was blood loss).To control the bleeding, a blood transfusion and a cell saver were made.Suturing to repair the tear in the vessel would have been the resolution, but the patient could not get stable.The patient then began to crash further.A cardiac surgeon was called in, and resuscitation efforts commenced.The patient died.
 
Additional Manufacturer Narrative
D10 concomitant product: sigphandle, sig power sigphandle handle, (serial #unknown); unk-sigadapt, unknown signia egia adapter, (serial #unknown).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h6 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a procedure to remove a right upper lobe due to lung cancer, the patient's saturation levels and pressure kept dropping.Patent was converted from a robotic surgery to an open surgery to gain more control for anesthesia to inflate the lungs.The surgeon fired a small-diameter reload (partially fired) on the pulmonary artery and had some oozing (there was blood loss).To control the bleeding, a blood transfusion and a cell saver were made.Suturing to repair the tear in the vessel would have been the resolution, but the patient could not get stable.The patient then began to crash further.A cardiac surgeon was called in, and resuscitation efforts commenced.The patient died due to cardiac arrest.

Brand Name
SIGNIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer (Section G)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19992827
Report Number1219930-2024-03796
Device Sequence Number8461035
Product Code GDW
UDI-Device Identifier10884521741874
UDI-Public10884521741874
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K191070
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIGSDS30CTV
Device Catalogue NumberSIGSDS30CTV
Device Lot NumberN4B1839UY
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2024
Supplement Date Received by Manufacturer08/11/2024
Initial Report FDA Received Date08/15/2024
Supplement Report FDA Received Date08/26/2024
Date Device Manufactured02/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient Age79 YR
Patient SexFemale